EconPapers    
Economics at your fingertips  
 

Irreversible investment in oligopoly

Jan-Henrik Steg ()

No 415, Center for Mathematical Economics Working Papers from Center for Mathematical Economics, Bielefeld University

Abstract: We offer a new perspective on games of irreversible investment under uncertainty in continuous time. The basis is a particular approach to solve the involved stochastic optimal control problems which allows to establish existence and uniqueness of an oligopolistic open loop equilibrium in a very general framework without reliance on any Markovian property. It simultaneously induces quite natural economic interpretation and predictions by its characterization of optimal strategies through first order conditions. The construction of equilibrium policies is then enabled by a stochastic representation theorem. A stepwise specification of the general model leads to further economic conclusions. We obtain explicit solutions for Lévy processes.

Keywords: Equilibrium; Real options; Oligopoly; Stochastic game; Irreversible investment (search for similar items in EconPapers)
Date: 2011-08-15
References: Add references at CitEc
Citations Track citations by RSS feed

Downloads: (external link)
https://pub.uni-bielefeld.de/download/2316269/2319861 First Version, 2009 (application/pdf)

Related works:
Journal Article: Irreversible investment in oligopoly (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bie:wpaper:415

Access Statistics for this paper

More papers in Center for Mathematical Economics Working Papers from Center for Mathematical Economics, Bielefeld University Contact information at EDIRC.
Bibliographic data for series maintained by Bettina Weingarten ().

 
Page updated 2018-10-15
Handle: RePEc:bie:wpaper:415